Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 22, NWS Brownsville, TX

December 25, 20068 counties in Texas

NWS Brownsville, TX issued this red flag warning at Dec 25, 2006, 5:24 AM CST for 8 counties in Texas. It took effect at Dec 25, 2006, 9:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2006, 5:24 AM CST (11:24 UTC)
In effect from
Dec 25, 2006, 9:00 AM CST
Expired
Dec 25, 2006, 3:00 PM CST
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 11.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 251124
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
524 AM CST MON DEC 25 2006

...RED FLAG WARNING FOR DEEP SOUTH TEXAS TODAY...

.A COLD FRONT AND STRONG TRAILING HIGH PRESSURE WILL MOVE ACROSS
DEEP SOUTH TEXAS TODAY. THE STRONG NORTHWEST WINDS AND DRIER AIR
WILL RESULT IN ERRATIC WILDFIRE BEHAVIOR. DESPITE RECENT RAINS...
TALLER GRASSES WILL STILL BE DRY ENOUGH TO PROVIDE A READY FUEL
FOR A FIRE.

TXZ248>257-251930-
/O.NEW.KBRO.FW.W.0022.061225T1500Z-061225T2100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
524 AM CST MON DEC 25 2006

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON. 

STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL USHER IN A
COLDER...DRIER AIRMASS TODAY. THOUGH SOME RESIDUAL GROUND MOISTURE
IS LIKELY IN THE AFTERMATH OF RECENT RAINS...FIRE WEATHER WILL
STILL BE DANGEROUS AND COULD RESULT IN ERRATIC WILDFIRE BEHAVIOR
IF ANY FIRES DID OCCUR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG SHIFTING WINDS AND LOW RELATIVE HUMIDITY WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Dec 25, 2:45 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Dec 25, 2:45 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
245 AM CST MON DEC 25 2006

.DISCUSSION...A SURGE OF HIGH PRESSURE AND THE ASSOCIATED COLD FRONT
WILL ARRIVE IN THE VALLEY TODAY...WITH WINDY CONDITIONS EXPECTED FOR
A GOOD PORTION OF THE DAY. THE WIND WILL SUGGEST AN ADVISORY TODAY
AS WELL AS FIRE WEATHER CONSIDERATIONS. MULTIPLE CLOUDS LAYERS WILL
BE A PART OF THIS SCENARIO...BUT SKIES SHOULD BE PARTLY CLOUDY TO
BRIEFLY MOSTLY CLOUDY AT BEST. PRECIP CHANCES SHOULD BE MINIMAL.

THE NEXT FORECAST CONUNDRUM WILL BE TEMPERATURES...ESPECIALLY FOR
TONIGHT. MODEL RUNS 24 HOURS AGO HINTED AT FREEZING TEMPERATURES
ACROSS THE NORTHERN TIER COUNTIES...AND ALTHOUGH CURRENT RUNS HAVE
TRENDED SLIGHTLY HIGHER...BELIEVE SOME FREEZING TEMPERATURES ARE
STILL POSSIBLE FOR ZAPATA...JIM HOGG...BROOKS AND KENEDY COUNTIES.
CURRENT TEMPERATURES ARE LOWER THAN MODEL FORECASTS FOR THIS
TIME...AND WITH ANOTHER LOW LEVEL COLD BLAST ARRIVING TODAY...I WILL
UNDERCUT MOST GUIDANCE. ANY CLOUD COVER SHOULD BE CLEARED
OUT...ALLOWING FOR SOME RADIATIONAL COOLING ASSISTANCE...AND WINDS
SHOULD BE DOWN TO BETWEEN 5 AND 10 MPH.

TEMPERATURES SHOULD BEGIN A WARMING TREND ON TUESDAY AS WINDS VEER
AND HIGH PRESSURE PREVAILS...WITH DRY FLOW ALOFT. THIS TREND WILL
CONTINUE INTO WEDNESDAY AS HIGH PRESSURE SHIFTS EAST AND WINDS
RETURN TO SOUTHEAST. TEMPERATURES FOR TUESDAY THROUGH EARLY FRIDAY
SHOULD BE NEAR TO ABOVE SEASONAL NORMS.

IN THE MID RANGE...THE ECMWF STILL APPEARS FARTHER SOUTH WITH THE H5
TROUGH AND SUBSEQUENT QUASI CUT-OFF LOW THAT IT DEVELOPS LATER IN
THE WEEK. THE GFS AND UKMET ARE FARTHER NORTH WITH THE ENERGY AND
BRING A FRONT THROUGH DEEP SOUTH TEXAS LATE FRIDAY OR EARLY
SATURDAY. MODEL TEMPERATURE DECREMENTS ARE IN THE 10 TO 15 DEGREE
RANGE FOR SATURDAY THROUGH MONDAY AS OPPOSED TO THE WARMER
TEMPERATURES NOW FORECAST FOR THIS THURSDAY AND FRIDAY. SHOULD THE
ECMWF SOLUTION VERIFY...THE MID LEVEL INSTABILITY WOULD INCREASE
RAIN CHANCES THURSDAY THROUGH SATURDAY...WITH A FRONT SATURDAY AND
CLEARING SUNDAY. THE DIVERGENT SOLUTIONS HAVE COME SLIGHTLY MORE
TOGETHER COMPARED TO 24 HOURS AGO. LIKE THE GFS WITH ITS SLIGHTLY
MORE PROGRESSIVE ENERGY TRANSLATION...BUT THAT DOES SEEM TO SPIN UP
A BIGGER STORM FOR THE PLAINS...WHEREAS THE ECMWF PRODUCES TWO
SMALLER AND SPLIT SPINUPS OVER THE GREAT LAKES AND TEXAS. FOR
NOW...WILL CONTINUE TO FAVOR THE GFS WITH ITS EARLIER FRONT. THE
IMPACT IF AN ECMWF SOLUTION VERIFIES WILL BE A DELAY OF THE
FROPA...BUT I FEEL IT IS BETTER TO HAVE IT IN THE FORECAST EARLIER
THAN TO HAVE TO ACCELERATE IT LATER.
&&

.PREV DISCUSSION...ISSUED AT 727 PM CST SUN DEC 24 2006...UPPER LOW
IS PULLING AWAY FROM SOUTH TEXAS WITH SKIES QUICKLY CLEARING. LOW
TEMPS TONIGHT WILL BE IN THE LOWER 40S. INHERITED FORECAST LOOKS
GOOD...SO WILL UPDATE ONLY FOR WORDING.
&&

.MARINE...BUOY 42020 REPORTED NORTHWEST WINDS NEAR 14 KNOTS GUSTING
TO NEAR 18 KNOTS WITH SEAS SLIGHTLY OVER 6 FEET WITH A PERIOD OF 8
SECONDS AT 01 CST/07 UTC. A REINFORCING SURGE OF COLD AIR WILL PUSH
OFFSHORE DEEP SOUTH TEXAS TODAY...CAUSING AN INCREASE IN WINDS AND
SEAS ALONG THE LOWER TEXAS COAST THROUGH EARLY TUESDAY MORNING. A
GALE WARNING AND SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR THE
ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS DURING THIS TIME DUE TO
THE STRONG WINDS AND ROUGH SEAS. FAVORABLE MARINE CONDITIONS ARE
EXPECTED LATER TUESDAY MORNING THROUGH WEDNESDAY MORNING...AS HIGH
PRESSURE BRIEFLY PREVAILS OVERHEAD. STRONG WINDS AND ROUGH SEAS ARE
ANTICIPATED WEDNESDAY AFTERNOON THROUGH FRIDAY...WITH A SMALL CRAFT
ADVISORY LIKELY...AS THE SURFACE PRESSURE GRADIENT TIGHTENS OVER THE
WESTERN GULF OF MEXICO.
&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS
WITH CLEAR SKIES AND GOOD VISIBILITY. HOWEVER...STRONG WINDS ARE
FORECAST LATER THIS MORNING THROUGH THIS AFTERNOON...MAKING TAKEOFFS
AND LANDINGS A BIT TRICKY.
&&

.FIRE WEATHER...STRONG NORTHWEST WINDS BEHIND A COLD FRONT WILL
USHER IN A COLDER...DRIER AIRMASS TODAY. THOUGH SOME RESIDUAL GROUND
MOISTURE IS LIKELY IN THE AFTERMATH OF RECENT RAINS...FIRE WEATHER
WILL STILL BE DANGEROUS AND WOULD RESULT IN ERRATIC WILDFIRE
BEHAVIOR IF ANY FIRES DID OCCUR.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW            61 41 65 43 76 60 / 00 00 00 00 00 00
BROWNSVILLE        61 41 66 41 76 60 / 00 00 00 00 00 00
FALFURRIAS         60 34 65 39 74 57 / 00 00 00 00 00 00
HARLINGEN          63 37 67 39 76 59 / 00 00 00 00 00 00
HEBBRONVILLE       59 34 65 39 71 54 / 00 00 00 00 00 00
MCALLEN            60 37 67 39 75 58 / 00 00 00 00 00 00
PORT ISABEL        61 43 66 44 74 61 / 00 00 00 00 00 00
RIO GRANDE CITY    60 39 66 40 73 55 / 00 00 00 00 00 00
SOUTH PADRE ISLAND 62 44 65 45 74 62 / 00 00 00 00 00 00
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA 130-132-135 15Z TODAY TO 00Z TUESDAY.
SCA 150-155 12Z TODAY TO 12Z TUESDAY.
SCA 170-175 12Z TO 15Z TODAY AND 00Z T0 12Z TUESDAY.
GALE WARNING 170-175 15Z TODAY TO 00Z TUESDAY.
WIND ADVISORY TXZ248>257 15Z TO 21Z TODAY.
FROST ADVISORY TXZ248>251 26/06Z TO 26/13Z.
&&

54/66

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Dec 25, 5:00 AM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CST MON DEC 25 2006

TXZ248>257-261200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CST MON DEC 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY AND RED FLAG WARNING WILL BE IN EFFECT FOR ALL OF
DEEP SOUTH TEXAS FROM 9 AM CST THIS MORNING UNTIL 3 PM CST THIS
AFTERNOON. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE LAGUNA
MADRE FROM 9 AM CST THIS MORNING THROUGH THIS AFTERNOON. A SMALL
CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF
PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE THROUGH TONIGHT
...BUT A GALE WARNING WILL BE IN EFFECT FROM 20 TO 60 NAUTICAL MILES
OFFSHORE FROM 9 AM CST THIS MORNING THROUGH THIS AFTERNOON. ALSO...
THERE IS A HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF SOUTH PADRE
ISLAND AND BOCA CHICA. AND TONIGHT...THERE IS A FROST ADVISORY FOR
ZAPATA...JIM HOGG...BROOKS...AND KENEDY COUNTY. NO OTHER HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE FROST ADVISORY FOR ZAPATA...JIM HOGG...BROOKS...AND KENEDY
COUNTY WILL EXPIRE AT 7 AM CST TUESDAY MORNING. ANOTHER SMALL CRAFT
ADVISORY WILL LIKELY BE NEEDED ALONG THE LOWER TEXAS COAST WEDNESDAY
AFTERNOON THROUGH SUNDAY...AS A TIGHT PRESSURE GRADIENT OVER THE
WESTERN GULF OF MEXICO PRODUCES STRONG WINDS AND ROUGH SEAS OFFSHORE
DEEP SOUTH TEXAS DURING THAT TIME. AND...A MODERATE TO HIGH RISK OF
RIP CURRENTS FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA
WILL LIKELY ACCOMPANY THE STRONG WINDS AND HIGH SEAS. NO OTHER
HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 1:11 AM CSTFrost AdvisoryBROBrooks, Jim Hogg, Kenedy, Zapata30 hr
Dec 25, 3:52 AM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more11 hr

Nearby

Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.